Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2016, 12:47 AM MDT for 5 counties in North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 12:47 AM MDT (06:47 UTC)
- Expired
- Jul 10, 2016, 1:45 AM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Dunn County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:50 AM MDT | TSTM WND GST 60 | 4 W Marshall, ND | TREES DOWN AND SOME BARN DAMAGE. TIME ESTIMATED FROM RADAR. DELAYED REPORT FROM EARLY MORNING SUNDAY, JULY 10TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 7:32 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3085 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 20.1
The text
As transmitted.
192
WUUS53 KBIS 100647
SVRBIS
NDC025-057-059-065-089-100745-
/O.NEW.KBIS.SV.W.0118.160710T0647Z-160710T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHEASTERN STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHEASTERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 245 AM CDT/145 AM MDT/
* AT 146 AM CDT/1246 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF INDIAN HILLS RECREATION
AREA TO 12 MILES NORTH OF HEBRON TO 5 MILES WEST OF GLEN ULLIN...
MOVING NORTHEAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAZEN AROUND 210 AM CDT.
NEW SALEM AROUND 215 AM CDT.
STANTON AROUND 220 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SWEET
BRIAR LAKE...FORT CLARK...JUDSON...DAKOTA WATERS RECREATION AREA...AND
TWIN BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4665 10172 4672 10172 4672 10209 4666 10210
4693 10255 4750 10255 4758 10226 4757 10204
4754 10202 4754 10195 4749 10184 4754 10172
4753 10159 4757 10145 4753 10138 4746 10144
4736 10136 4729 10135 4722 10117 4664 10114
TIME...MOT...LOC 0646Z 245DEG 48KT 4753 10221 4708 10201 4679 10194
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
HAMILTON3 follow-up statements
513
WWUS53 KBIS 100705
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
205 AM CDT SUN JUL 10 2016
NDC025-057-059-065-089-100745-
/O.CON.KBIS.SV.W.0118.000000T0000Z-160710T0745Z/
MERCER ND-OLIVER ND-STARK ND-DUNN ND-MORTON ND-
205 AM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR MERCER...OLIVER...NORTHEASTERN STARK...
SOUTHEASTERN DUNN AND NORTHWESTERN MORTON COUNTIES...
AT 201 AM CDT/101 AM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR INDIAN HILLS RECREATION AREA TO 9 MILES
SOUTH OF BEULAH TO NEAR ALMONT...MOVING EAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THESE SEVERE STORMS WILL BE NEAR...
ALMONT AROUND 205 AM CDT.
FISH CREEK DAM...HANNOVER AND BEULAH BAY RECREATION AREA AROUND 220
AM CDT.
BEULAH...CENTER AND HAZEN BAY RECREATION AREA AROUND 225 AM CDT.
HAZEN AROUND 230 AM CDT.
PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 235 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SWEET
BRIAR LAKE...FORT CLARK...JUDSON...DAKOTA WATERS RECREATION AREA...NELSON
LAKE AND TWIN BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4665 10172 4672 10172 4672 10209 4666 10210
4693 10255 4750 10255 4758 10226 4755 10207
4754 10202 4754 10195 4749 10184 4754 10172
4753 10159 4757 10145 4753 10138 4746 10144
4736 10136 4729 10135 4722 10117 4664 10114
TIME...MOT...LOC 0701Z 270DEG 48KT 4755 10213 4713 10176 4673 10156
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
HAMILTON943
WWUS53 KBIS 100717
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
217 AM CDT SUN JUL 10 2016
NDC025-057-059-065-089-100745-
/O.CON.KBIS.SV.W.0118.000000T0000Z-160710T0745Z/
MERCER ND-OLIVER ND-STARK ND-DUNN ND-MORTON ND-
217 AM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR MERCER...OLIVER...NORTHEASTERN STARK...
SOUTHEASTERN DUNN AND NORTHWESTERN MORTON COUNTIES...
AT 214 AM CDT/114 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTH OF ZAP...OR 6 MILES SOUTHWEST OF BEULAH...MOVING EAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THIS SEVERE STORM WILL BE NEAR...
BEULAH AROUND 225 AM CDT.
HAZEN AROUND 235 AM CDT.
STANTON AROUND 245 AM CDT.
STRONG GUST FRONT WINDS OF 50 TO 60 MPH EXTEND WELL SOUTH OF THIS STORM...
INTO MORTON COUNTY AND ALONG INTERSTATE 94.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SWEET
BRIAR LAKE...FORT CLARK...JUDSON...DAKOTA WATERS RECREATION AREA...NELSON
LAKE AND TWIN BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4665 10172 4672 10172 4672 10209 4666 10210
4693 10255 4750 10255 4758 10226 4755 10207
4754 10202 4754 10195 4749 10184 4754 10172
4753 10159 4757 10145 4753 10138 4746 10144
4736 10136 4729 10135 4722 10117 4664 10114
TIME...MOT...LOC 0714Z 247DEG 33KT 4721 10188
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
HAMILTON238
WWUS53 KBIS 100738
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
238 AM CDT SUN JUL 10 2016
NDC059-089-100747-
/O.CAN.KBIS.SV.W.0118.000000T0000Z-160710T0745Z/
STARK ND-MORTON ND-
238 AM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK AND
NORTHWESTERN MORTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4700 10214 4733 10231 4758 10226 4755 10207
4754 10202 4754 10195 4749 10184 4754 10172
4753 10159 4757 10145 4753 10138 4746 10144
4736 10136 4729 10135 4722 10117 4699 10139
TIME...MOT...LOC 0737Z 244DEG 42KT 4730 10160
$$
NDC025-057-065-100745-
/O.CON.KBIS.SV.W.0118.000000T0000Z-160710T0745Z/
MERCER ND-OLIVER ND-DUNN ND-
238 AM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR MERCER...WESTERN OLIVER AND EAST CENTRAL DUNN
COUNTIES...
AT 237 AM CDT/137 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
HAZEN...OR 8 MILES EAST OF BEULAH...MOVING NORTHEAST AT 50 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THIS SEVERE STORM WILL BE NEAR...
STANTON AROUND 245 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FORT
CLARK...DAKOTA WATERS RECREATION AREA AND TWIN BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4700 10214 4733 10231 4758 10226 4755 10207
4754 10202 4754 10195 4749 10184 4754 10172
4753 10159 4757 10145 4753 10138 4746 10144
4736 10136 4729 10135 4722 10117 4699 10139
TIME...MOT...LOC 0737Z 244DEG 42KT 4730 10160
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:44 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 9, 11:44 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1244 AM CDT SUN JUL 10 2016 .UPDATE... Issued at 1244 AM CDT Sun Jul 10 2016 Trimmed off several counties from the watch with associated convection now well over southeastern ND. Another line of storms over western ND will continue east-northeast during the overnight. Strong to severe convection still possible, though none at this time. UPDATE Issued at 1045 PM CDT Sat Jul 9 2016 Concentrated categorical pops south central and southeast this evening, with increasing chances west into central overnight. No changes to the Severe Thunderstorm Watch with this forecast issuance. Thunderstorm complexes being maintained by a strong Low Level Jet (LLJ) across far south central ND and the James River Valley will persist as they move east and south respectively through 05-06Z, before they push out of my southeastern counties as the LLJ shifts eastward. Convection across eastern MT will move into western ND over the next 2-3 hours and likely persist through the overnight as they track east across the state. Strong to severe storms remain possible given strong forcing aloft. UPDATE Issued at 841 PM CDT Sat Jul 9 2016 Quick update for Severe Thunderstorm Watch 366. Another update will be issued within the next 75 minutes for updates to weather grid elements. UPDATE Issued at 527 PM CDT Sat Jul 9 2016 Quick update to account for temperatures running higher than forecast across the far south central and southwest ND, where there are some mid/upper 90s per last hours obs. Otherwise, no other changes. Convection has continued to be limited to northeast of our CWA. && .SHORT TERM...(This evening through Sunday) Issued at 308 PM CDT Sat Jul 9 2016 Active period expected with severe storm threats as well as high apparent temps on Sunday. Convection has moved out of our southeast region with mostly sunny skies across the region. SPC continues to place us in slight risk area for severe in the Day 1 outlook. High res models have waffled a bit during the day and trended away from mid-afternoon development. Latest SPC meso analysis page shows axis of 3000 to 4000 J/KG of CAPE extending northward through western ND, approximately centered from Dickinson to Williston along with substantial shear from 0 to 6 km level of 40 to 50 knots. Substantial capping in place as well with warm base of elevated mixed layer inhibiting initiation and as noted in SPC discussion, no significant large scale forcing with the parent upper low well to the west. Operational HRRR still tries to generate convection across the northeast and have maintained low pops in place for this. In fact, have just seen a couple cells pop up in Wells county. There also seems to be some general agreement among the high res models for convection spreading into western ND after 00z. Therefore, expecting convection to continue overnight with support of strengthening low level jet, which leads into Sunday where the effects of better large scale forcing associated with the upper low approaching from the west will increase. The entire state remains in a slight risk of severe, with an enhanced risk along and north of I-94. See day 2 outlook from SPC for details, but expect storms to spread into ND from Montana by later afternoon/evening with all modes of severe weather possible. GFS maximizes sig tor parameter over northcentral and northeast parts of our CWA after 21z Sunday. With regard to heat, we will issue a heat advisory for parts of south central and southeast ND on Sunday, from Sioux County eastward to LaMoure and Dickey. High temps in the mid/upper 90s combined with dew points in the mid/upper 60 will result in apparent temperatures reaching the 100 to 105 degree range during the afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 308 PM CDT Sat Jul 9 2016 Precipitation will likely be slow to exit the region as deep upper low only reaches eastern Montana by 12z Monday. Upper low then progresses to just north of the state by 12z Tuesday, continuing to support unsettled weather. This will lead to strong winds on Monday night and particularly on Tuesday, where at least a wind advisory for a portion of the area will likely be needed. Following Sunday's heat, temperatures will run close to normal for the upcoming week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1244 AM CDT Sun Jul 10 2016 Overall VFR conditions forecast for the 06Z TAF period. Scattered strong to severe thunderstorms expected through the period. Any thunderstorms which impact terminals may result in IFR conditions or lower for a brief period. Uncertainty exists about timing and coverage for thunderstorms, so will amend TAFs as needed. Another round of storms expected Sunday afternoon and evening, especially for western and north central ND, including KDIK-KISN-KMOT. && .BIS Watches/Warnings/Advisories... Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening for NDZ045>048-050-051. && UPDATE...NH SHORT TERM...JNS LONG TERM...JNS AVIATION...NH
Hazardous weather outlook, Jul 9, 11:39 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1239 AM CDT SUN JUL 10 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110545- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1239 AM CDT SUN JUL 10 2016 /1139 PM MDT SAT JUL 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY IS IN EFFECT FOR SUNDAY AFTERNOON ACROSS FAR SOUTH CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY NIGHT. NH
In the hours before
Special weather statement, Jul 9, 11:33 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT SUN JUL 10 2016
NDZ017-018-032-033-100630-
STARK ND-MCKENZIE ND-BILLINGS ND-DUNN ND-
1233 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STARK...
BILLINGS...SOUTHWESTERN DUNN AND SOUTH CENTRAL MCKENZIE COUNTIES
UNTIL 130 AM CDT/1230 AM MDT/...
AT 1232 AM CDT/1132 PM MDT/...STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GRASSY BUTTE TO 14 MILES
NORTHWEST OF AMIDON. MOVEMENT WAS EAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KILLDEER...BELFIELD...SOUTH HEART...MEDORA...MANNING...GRASSY
BUTTE...FAIRFIELD...FRYBURG...OAKDALE AND NEW HRADEC.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4738 10345 4757 10261 4711 10268 4700 10283
4664 10289 4663 10360 4665 10361
TIME...MOT...LOC 0532Z 260DEG 24KT 4732 10337 4668 10345
HAMILTONSpecial weather statement, Jul 9, 11:47 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1247 AM CDT SUN JUL 10 2016 NDZ047-048-050-051-100745- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 1247 AM CDT SUN JUL 10 2016 ...A PERIOD OF STRONG WINDS BEHIND THUNDERSTORMS LATE TONIGHT... WIND GUSTS TO 55 MPH HAVE BEEN OBSERVED IN THE WAKE OF THUNDERSTORMS ACROSS FAR SOUTH CENTRAL NORTH DAKOTA THIS EVENING. THESE STRONG WINDS MAY LAST UP TO A COUPLE OF HOURS AFTER THE STORMS PASS THROUGH THE SOUTHERN JAMES RIVER VALLEY LATE TONIGHT. NH
Local storm report, Jul 10, 12:04 AM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND GST DICKINSON 46.88N 102.79W
07/10/2016 E60 MPH STARK ND LAW ENFORCEMENT
&&
HAMILTONLocal storm report, Jul 10, 12:30 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND GST GLADSTONE 46.86N 102.57W
07/10/2016 E70 MPH STARK ND LAW ENFORCEMENT
70 MPH WIND GUSTS ESTIMATED NEAR EXIT 72 ON INTERSTATE
94.
&&
JJSLocal storm report, Jul 10, 12:33 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
133 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND GST 7 NNW TAYLOR 46.99N 102.48W
07/10/2016 M72 MPH STARK ND CO-OP OBSERVER
&&
JJSLocal storm report, Jul 10, 12:39 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
139 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST 1 NW DICKINSON 46.89N 102.80W
07/10/2016 M63 MPH STARK ND MESONET
63 MPH WIND GUST MEASURED BY DICKINSON NDAWN.
&&
JJSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:58 PM MDT | Special Weather Statement | BIS | Pierce | 47 min |
| Jul 9, 7:01 PM MDT | Special Weather Statement | BIS | Wells | 44 min |
| Jul 9, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 54 min |
| Jul 9, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 54 min |
| Jul 9, 7:20 PM MDT | Tornado Warning | BIS | Foster, Wells | 25 min |
| Jul 9, 7:41 PM MDT | Tornado Warning | BIS | Foster | 34 min |
| Jul 9, 7:47 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jul 9, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 60 min |
| Jul 9, 8:11 PM MDT | Tornado Warning | BIS | Foster, Stutsman | 34 min |
| Jul 9, 8:29 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 46 min |
| Jul 9, 8:38 PM MDT | Tornado Warning | BIS | Foster, Stutsman, Wells | 37 min |
| Jul 9, 8:44 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 61 min |
| Jul 9, 8:50 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 40 min |
| Jul 9, 8:58 PM MDT | Areal Flood Warning | BIS | Foster, Stutsman, Wells | 6 hr |
| Jul 9, 9:19 PM MDT | Special Weather Statement | BIS | Emmons, Logan | 41 min |
| Jul 9, 9:21 PM MDT | Special Weather Statement | BIS | Wells | 39 min |
| Jul 9, 9:45 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jul 9, 10:00 PM MDT | Areal Flood Warning | BIS | Stutsman | 6 hr |
| Jul 9, 10:05 PM MDT | Special Weather Statement | BIS | Logan, McIntosh | 40 min |
| Jul 9, 10:41 PM MDT | Special Weather Statement | BIS | Golden Valley, Slope | 49 min |
| Jul 9, 10:46 PM MDT | Special Weather Statement | BIS | Dickey, LaMoure, Stutsman | 59 min |
| Jul 9, 11:33 PM MDT | Special Weather Statement | BIS | Billings | 57 min |
| Jul 10, 12:02 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 58 min |
| Jul 10, 1:45 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 60 min |
| Jul 10, 3:44 AM MDT | Special Weather Statement | BIS | Emmons, Kidder | 46 min |
| Jul 10, 5:42 AM MDT | Special Weather Statement | BIS | Stutsman | 63 min |
| Jul 10, 1:22 PM MDT | Special Weather Statement | BIS | Golden Valley | 38 min |
| Jul 10, 2:49 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie | 56 min |
| Jul 10, 2:58 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 62 min |
| Jul 10, 3:41 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jul 10, 3:55 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 50 min |
| Jul 10, 4:18 PM MDT | Special Weather Statement | BIS | McKenzie | 42 min |
| Jul 10, 4:37 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Ward | 53 min |
| Jul 10, 4:54 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 51 min |
| Jul 10, 5:04 PM MDT | Special Weather Statement | BIS | McKenzie | 41 min |
| Jul 10, 5:36 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Dunn, Grant, Hettinger, Mercer and 5 more | 54 min |
| Jul 10, 5:59 PM MDT | Special Weather Statement | BIS | Burke | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.